Medical questions & health advice by board certified doctors
"What can help side effects of oxycontin?"
my wife takes prescribed oxycontin,gabapentin, topamax for CDH(chronic daily headaches) and has been in bed for over 12hrs with stomach pain, nausea, vomiting and sweats. what can I do to help her. This happens in cycles and I don't know what to do. Please help.
This is an excellent question and based on her symptoms, she should be evaluated by a medical professional to ensure that there isn't anything serious going on. Oxycontin is within a class of drugs which has been known to cause constipation and so one potential possibility for her symptoms is that she is having decreased mobility in her bowels which is causing her to have stomach pain, nausea and vomiting. Sometimes, this can become so serious as to become life threatening and so again, it is prudent that she be evaluated by a medical professional. In terms of avoiding these issues, she may consider taking a laxative to help move her bowels and staying well hydrated as this can alleviate the problems if this is indeed the cause of her symptoms. Staying in bed and not moving around also exacerbates constipation and so she should attempt to move around, sit in a chair, or walk around to help move her bowels as well. These symptoms are somewhat vague though, and there is a long list of other potential causes for this so she should be evaluated by her primary care physician or emergency room physician to make sure that there isn't something more serious going on.
Need more info?See a gastroenterologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.